Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Interested in more discussions like this? Go to the Depression & Anxiety group.

It may be a passing phase. Try not to go back up until you speak to your doctor.

REPLY
@rmj5

Tired of crying. Dr. said passing phase. Decided to go back up, but not sure how. Not available on weekends. Please help

Jump to this post

I have days where I just cry and cry and beg for my life back, the anxiety is the worst and feeling so agitated and restless, I'm almost 2 weeks off how far along are you and do you take anything else?

REPLY
@nat31

I have days where I just cry and cry and beg for my life back, the anxiety is the worst and feeling so agitated and restless, I'm almost 2 weeks off how far along are you and do you take anything else?

Jump to this post

I was 3 weeks out when it hit. I was doing well up to then. I am now back on 12.5. Will wait and see. I only took Xanax once. Plan to go up to 25mg. My usual was 75 mg.

REPLY
@sears

It may be a passing phase. Try not to go back up until you speak to your doctor.

Jump to this post

Yes, but if I'm so sad, then I probably need it

REPLY
@rmj5

I was 3 weeks out when it hit. I was doing well up to then. I am now back on 12.5. Will wait and see. I only took Xanax once. Plan to go up to 25mg. My usual was 75 mg.

Jump to this post

Ok. It's one of the hardest drugs to come off, was it a fast taper? I hope you get some relief soon. My original dose was 225mg

REPLY
@nat31

Ok. It's one of the hardest drugs to come off, was it a fast taper? I hope you get some relief soon. My original dose was 225mg

Jump to this post

I've been decreasing for months. Would decrease a little every 30 days. Original dose 75mg. Took for 10 years.

REPLY
@rmj5

I've been decreasing for months. Would decrease a little every 30 days. Original dose 75mg. Took for 10 years.

Jump to this post

@rmj5
Have you had any negative side effects?
Jake

REPLY
@rmj5

I've been decreasing for months. Would decrease a little every 30 days. Original dose 75mg. Took for 10 years.

Jump to this post

So I'm about the same as you, 10 years spent since December decreasing…what's bothering you most?

REPLY
@nat31

So I'm about the same as you, 10 years spent since December decreasing…what's bothering you most?

Jump to this post

I went back up to 12.5 because I was very sad and crying. I've decided I probably need to be on something, since I'm obviously depressed. Why come off if I feel terrible?
I feel much better last 2 days.

REPLY
@rmj5

I went back up to 12.5 because I was very sad and crying. I've decided I probably need to be on something, since I'm obviously depressed. Why come off if I feel terrible?
I feel much better last 2 days.

Jump to this post

I was going to ask why you came off? It stopped working for me after 10 years and it's been hell since, I've tried bridging to prozac so far I don't feel like it's working, my anxiety is awful and I feel very sad

REPLY

I'm so sorry. Prozac made me more anxious when I tried it years ago. I hope you can find a Dr. that can help

REPLY
@jakedduck1

@rmj5
Have you had any negative side effects?
Jake

Jump to this post

I was fine, until crying hit at 3 weeks

REPLY
Please sign in or register to post a reply.
  Request Appointment